Alert archive / Tennessee / Areal Flood Advisories in 2017
Areal Flood Advisory 21, NWS Morristown, TN
NWS Morristown, TN issued this areal flood advisory at Mar 21, 2017, 8:09 PM EDT for Bradley County, Hamilton County, Meigs County, Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 8:09 PM EDT (00:09 UTC)
- Expired
- Mar 21, 2017, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN, Meigs County, TN
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood advisory went out at Mar 21, 7:35 PM EDT, 34 minutes earlier.
Area forecast discussion, Mar 21, 7:35 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Morristown TN 735 PM EDT Tue Mar 21 2017 .Aviation...Severe thunderstorm watch remains in effect for TYS and CHA. Main concern is on-going severe weather. TYS and CHA are/will be experiecing high winds and possibly large hail. The convection will diminish after 01Z. Showers will continue through 03-04z. Upper forcing and instability moves east with drier air advecting into the region with clouds dissipating around daybreak to mid- morning Wednesday. VFR conditions anticipated for Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 52 64 43 58 / 80 10 10 20 Knoxville McGhee Tyson Airport, TN 46 59 39 57 / 70 0 10 10 Oak Ridge, TN 45 59 40 60 / 70 0 10 10 Tri Cities Airport, TN 41 56 30 58 / 30 0 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Mar 21, 3:25 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 325 PM EDT Tue Mar 21 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-221930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 325 PM EDT Tue Mar 21 2017 /225 PM CDT Tue Mar 21 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Enhanced Risk of Severe Thunderstorms across southeast Tennessee and southwest North Carolina for late this Afternoon and early Evening... Thunderstorms will develop across the area this afternoon into this evening. Some of these storms will be severe...mainly in areas south of I40. Large hail and damaging straight-line winds will be the primary threats. Hail up to Golfball size and winds to 70 mph are possible with the stronger thunderstorms. The main time-frame for severe weather will be between 4 and 8 pm ET. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Mar 21, 7:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
744 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CLEVELAND 35.18N 84.87W
03/21/2017 E2.50 INCH BRADLEY TN TRAINED SPOTTER
TENNIS BALL SIZE HAIL TOTAL CAR IN ROLLING HILLS NEAR
GOLF COURSE
&&
MBLACKLocal storm report, Mar 21, 7:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
751 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL POWELL 36.03N 84.03W
03/21/2017 E1.75 INCH KNOX TN PUBLIC
GOLF BALL HAIL NEAR CLINTON HIGHWAY AND SCHAD ROAD
&&
MBLACKLocal storm report, Mar 21, 7:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
753 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WHITWELL 35.20N 85.52W
03/21/2017 MARION TN PUBLIC
POWER LINES DOWN
&&
MBLACKLocal storm report, Mar 21, 7:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
754 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ATHENS 35.45N 84.60W
03/21/2017 E1.00 INCH MCMINN TN PUBLIC
QUARTER SIZE HAIL NEAR HIGHWAY 30 EAST OF ATHENS
&&
MBLACKSpecial weather statement, Mar 21, 8:03 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Morristown TN
803 PM EDT TUE MAR 21 2017
NCZ060-061-220100-
Clay NC-Cherokee NC-
803 PM EDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND CLAY COUNTIES UNTIL
900 PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ducktown, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Andrews, Murphy, Hayesville, Nantahala Lake, Tusquitee, Violet,
Hiawasse Dam, Marble, Brasstown, Shooting Creek, Hot House, Topton
and Unaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southwestern North Carolina...and eastern Tennessee.
LAT...LON 3522 8429 3527 8423 3524 8419 3524 8413
3529 8403 3524 8401 3522 8397 3526 8384
3524 8374 3526 8371 3523 8369 3520 8373
3519 8371 3515 8373 3516 8365 3514 8366
3513 8362 3500 8351 3499 8432
TIME...MOT...LOC 0003Z 273DEG 51KT 3500 8439
05/MALocal storm report, Mar 21, 8:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
804 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ATHENS 35.45N 84.60W
03/21/2017 MCMINN TN AMATEUR RADIO
A FEW TREES DOWN ACROSS THE COUNTY - ONE ACROSS COUNTY
ROAD 442 AND ANOTHER AT COUNTY ROAD 750 NEAR COUNTY ROAD
604
&&
MBLACKThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 52 min |
| Mar 21, 8:20 PM EDT | Special Weather Statement | MRX | Knox, Sevier | 40 min |
| Mar 21, 8:54 PM EDT | Special Weather Statement | MRX | Cocke, Hamblen, Jefferson, Sevier | 66 min |
| Mar 22, 2:43 PM EDT | Freeze Warning | MRX | Carter, Greene, Hancock, Hawkins, Sullivan, Washington | 19 hr |
| Mar 21, 8:03 PM EDT | Special Weather Statement | MRX | Cherokee, Clay | 57 min |
| Mar 21, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 55 min |
Nearby
Areal Flood Advisories in Tennessee, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.